confounded

I stopped the zonisamide last week.  I also stopped the florinef.  I had to, the nausea and crappetite (that’s “crap(py)” + “appetite”) made it hard to take a med that I was told to take with food to avoid an upset stomach. Upset?  After the last few weeks, I’m amazed my stomach’s even speaking to me.  But it is.

So, I stopped them close together.  And I started them near each other too.  I wasn’t going to because it violated all my training in experimental method but this was my god damned head and the vertigo and headaches were just too much.  So I had been on the zonisamide for just over 1 week.  5 days at 100 mg and 2 at 200 mg.  And I was still having the headaches (a couple of powerful ones at that) and vertigo.  I recall feeling quite horrible and thinking “you know what, I’m going to start this florinef (prescribed after I’d already started the zonisamide, everyone was all on the same page).

And some time later, I noticed I wasn’t having as much vertigo.

And now I’ve stopped both drugs.  And been off both for close to a week.

Guess what’s back.

So…did it
a)  Go away on it’s own
b)  Go away because of the zonisamide
c)  Go away because of the florinef
d)  Go away because of a combination of zonisamide and florinef

My money’s on A.  And not because I like that answer better (although it’s a tie as to whether that one or B sucks more), but because it fits my body so much better for this to be some completely random, unregulable event.   So I’m back on florinef to see what I can see.  Wish me luck.

Advertisements
Previous Post
Next Post
Leave a comment

2 Comments

  1. Queen

     /  September 14, 2010

    I vote for A, too. How are you feeling today? I’m curious as to what your doc will say. Pharmaceuticals are so frustrating. I wish I had something profound to say.

    Reply
  2. They are frustrating. Doc, the neuro that is, was kinda well, turfy. He says that any effects of the zonisamide would have stopped by now – “um even if it did something to my kidneys or whatever?” he said that that doesn’t happen. Oh ok. So the papers on it are wrong.

    Whatever. It’s a turf back to primary care. Which is fine, because I personally think primary should handle this. It was their “follow up with the neuro” order that I got when I called to ask for more zofran on Friday that prompted me to, well, follow up with neuro. Which I’ve done. And so if the abdominal and side pain + nausea keep up, I’ll follow up with primary. And if they say anything about neuro, I’m going to try on the role of entitled Princess Patient. It’s more empowering than the other options (sobbing mess patient, whiny frustrated patient).

    Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: